Error bounds for asymptotic expansion of the scale mixtures of the normal distribution

  • Ryoichi Shimizu


LetX be a standard normal random variable and let σ be a positive random variable independent ofX. The distribution of η=σX is expanded around that ofN(0, 1) and its error bounds are obtained. Bounds are given in terms of E(σ2V−σ2−1)k whereσ2Vσ−2 denotes the maximum of the two quantitiesσ2 andσ−2, andk is a positive integer, and of E(σ2−1)k, ifk is even.

Key words and phrases

Normal distribution t-distribution asymptotic expansion error bound 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Azlarov, A. T. and Volodin, N. A. (1982). On proximity to exponential distribution with monotonic failure intensity,Theor. Probab. Appl.,26, 650.CrossRefGoogle Scholar
  2. [2]
    Brown, M. (1983). Approximating IMRL distributions by exponential distributions, with applications to first passage times,Ann. Probab.,11, 419–427.MathSciNetCrossRefGoogle Scholar
  3. [3]
    Fujikoshi, Y. (1985). An error bound for an asymptotic expansion of the distribution function of an estimate in a multivariate linear model,Ann. Statist.,13, 827–831.MathSciNetCrossRefGoogle Scholar
  4. [4]
    Hall, P. (1979). On measures of the distance of a mixture from its parent distribution,Stoch. Processes Appl.,8, 357–365.MathSciNetCrossRefGoogle Scholar
  5. [5]
    Heyde, C. C. (1975). Kurtosis and departure from normality,Statistical Distributions in Scientific Work,1, Reidel, 193–201.CrossRefGoogle Scholar
  6. [6]
    Heyde, C. C. and Leslie, J. R. (1976). On moment measures of departure from the normal and exponential laws,Stoch. Processes Appl.,4, 317–328.MathSciNetCrossRefGoogle Scholar
  7. [7]
    Keilson, J. and Steutel, F. W. (1974). Mixtures of distributions, moment inequalities and measures of exponentiality and normality,Ann. Probab.,2, 112–130.MathSciNetCrossRefGoogle Scholar
  8. [8]
    Shimizu, R. (1986). Inequalities for a distribution with monotone hazard rate,Ann. Inst. Statist. Math.,36, 195–204.MathSciNetCrossRefGoogle Scholar

Copyright information

© The Institute of Statistical Mathematics, Tokyo 1987

Authors and Affiliations

  • Ryoichi Shimizu

There are no affiliations available

Personalised recommendations